Anyone on Amitriptylene/Elavil not gained weight?

Discussion in 'Fibromyalgia Main Forum' started by Smiffy, Dec 2, 2006.

  1. Smiffy

    Smiffy Member

    My pain clinic want me to drastically increase my Amitriptylene dose; they say I can go up to 150mg. I'm on 10mg at the moment - any more makes me feel like a zombie the next day, & I'm also worried about the effect on my weight. Has anyone here NOT put weight on whilst taking doses of ami above 10mg please?
  2. charlie21

    charlie21 New Member

    Hello smiffy I too have just been put on amytriptylen as well, too early to tell if I will gain weight. I am only on 10 mgs too. They are strong aren't they, what with other meds i am currently on. I have started sleeping 10 hours a day on this stuff, and still could have carried on in the morning. It does make you feel a bit zombie. What I don't know is whether the tablet keeps working until you take your next dose. I just take mine at bedtime. If I do put on weight I will let you know. I am only on my second tablet. I am from England too from Bedford, where are you from please.

    Charlie
    [This Message was Edited on 12/03/2006]
  3. ellie5320

    ellie5320 New Member

    I am on 25mg have been for years and I have put on weight and I hate it I am going to dr this week to see what can be done
  4. smiffy79

    smiffy79 New Member

    as you know i have been on amitriptyline for a matter of years now and i am on 50mg i think i have been for around the year mark.

    i am 7st12 but as you also know i am lucky enough to be very active still. when i was at my worst which meant the trot to the car was an epic journey i rose to just over 8 1/2st. went from a size 8 to a 12 and although i'm a 10 now i am happy in my 12s.

    if it helps any i am 5'5".
  5. Suzan

    Suzan New Member

    I also ended up with dry mouth, and peridontal issues..and ended up not sleeping well at all. My Rheumy said that you don't get good REM sleep with that drug...and he wouldn't recommend it. But like all things..it was only his opinion...I stopped taking it, and believe it or not...after a year or so..I ended up sleeping just fine again!
    Still have pain though, and some of the other fun syptoms of this dd.
  6. Smiffy

    Smiffy Member

    Thank you all for your answers. I think I've been fobbed off with this drug because it's cheap. I'm 5'3" & a UK size 16 - don't want to get any fatter. Before this DD I was a size 10.

    Charlie,I'm in Somerset.
  7. FMsolider

    FMsolider New Member

    Nope, I have been losing weight. I have been on 75mg since,oh July or August-ish....so far so good. 150 mg sure sounds high.
  8. carebelle

    carebelle New Member

    Years ago I was put on this and I lost all kinds of weight ,the Doc took me off of it then a year or so after that they put me on it and I gained like 30 pounds in a short time,
  9. Smiffy

    Smiffy Member

    Thank you all for your replies - it doesn't seem to necessarily make us gain weight.
  10. goldenrod

    goldenrod New Member

    I took between 10 and 150 mg over a period of 3 years for neuropathic pain and it did not make me gain any weight.
    good luck
  11. rrsbaby

    rrsbaby New Member

    Hi I have taken Elavil for over 20 years, more or less. I have stopped it more than a few times, and had major Flere of fibro.
    Yes it did and still does make me gain weight. Makes me crave sweets like when I was pregnat. Or maybe worse. I have little self control over this.
    I now take 100 mg a night, started out at 10 years ago. It use to "knock" me out but not any more.
  12. NyroFan

    NyroFan New Member

    Siiffy:

    So glad to hear from you. It must have been me because I did not see any of your posta.

    I was on Elavil and gained 20 pounds. I stopped it and lost the 20.

    Just my experience.

    So nice to hear from you.

    nyrofan
  13. suzannekart

    suzannekart New Member

    I have taken both and I will tell you I gained 40lbs on one and 35 on the other. I will not take them. It was a long time ago I took them and it seems most Dr's at some point think they are a good idea. I tell them NO WAY, NOW HOW, NEVER. It took me a long time to loose the weight. The thing I found upsetting is the extra weight made my pain much worse. I really cannot say how you will react. I just know there too many other meds to try for me ever to use them again.
    Suanne

    P.S. I am sorry if this sounds a little strong but I just feel strongly about it.
  14. Smiffy

    Smiffy Member

    Thank you once again for your replies. I didn't used to crave carbs until I started taking ami. I wasn't much bothered by food at all before & used to wonder why other people ate so much. Now I know!